Alert archive / Virginia / Flash Flood Warnings in 2024
Flash Flood Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2024, 5:32 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2024, 5:32 PM EDT (21:32 UTC)
- Expired
- Aug 8, 2024, 11:31 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 33 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:00 PM EDT | FLASH FLOOD | 1 Wnw Vinton, VA | Tinker Creek is overflowing its banks and flooding Wise Street and Walnut Avenue along with the Roanoke River Greenway bridges. |
| Aug 8, 6:00 PM EDT | FLASH FLOOD | 1 Wnw Vinton, VA | Water is flowing over the intersection of Walnut Avenue and 8th Street. |
| Aug 8, 6:00 PM EDT | FLASH FLOOD | 1 W Roanoke, VA | Shaffers Crossing and 24th Street were flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
256
WGUS51 KRNK 082132
FFWRNK
VAC161-770-775-090530-
/O.NEW.KRNK.FF.W.0035.240808T2132Z-240809T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
532 PM EDT Thu Aug 8 2024
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Roanoke County in west central Virginia...
The City of Roanoke in west central Virginia...
The City of Salem in west central Virginia...
* Until 130 AM EDT Friday.
* At 532 PM EDT, Doppler radar indicated bands of heavy rain passing
across the warned area. Between 2 and 2.5 inches of rain have
fallen over the past few hours. The expected rainfall rate is 1 to
2 inches in 1 hour with bands approaching the area from the east.
Additional rainfall amounts of 1.5 to 2.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Roanoke... Salem...
Vinton... Catawba...
Bent Mountain... Cave Spring...
Poages Mill...
This includes the following locations...
The Salem Fairgrounds and Roanoke Regional Airport.
This includes the following streams and drainages...
Big Bear Rock Branch, Buffalo Creek, Brake Branch, Carvin Creek
and Back Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3717 8001 3717 8003 3716 8009 3712 8013
3711 8017 3723 8019 3731 8026 3734 8026
3738 8020 3738 8015 3742 8007 3741 8006
3733 7987 3730 7984 3727 7986 3723 7984
3721 7988 3718 7990 3716 7993 3714 7999
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
161 follow-up statement
892
WGUS71 KRNK 090331
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1131 PM EDT Thu Aug 8 2024
VAC161-770-775-090341-
/O.CAN.KRNK.FF.W.0035.000000T0000Z-240809T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roanoke VA-City of Roanoke VA-City of Salem VA-
1131 PM EDT Thu Aug 8 2024
...FLASH FLOOD WARNING IS CANCELLED FOR ROANOKE COUNTY AND THE CITY
OF ROANOKE AND THE CITY OF SALEM...
Roanoke County and City Dispatch reported no flooding and the
earlier flooding had ended.
Flash flood producing rainfall has ended. Flooding is no longer
expected to pose a threat, but rises on the Roanoke River will
continue where a flood warning is in effect. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT Saturday for
portions of North Carolina, Virginia, and southeast West Virginia.
&&
LAT...LON 3717 8001 3717 8003 3716 8009 3712 8013
3711 8017 3723 8019 3731 8026 3734 8026
3738 8020 3738 8015 3742 8007 3741 8006
3733 7987 3730 7984 3727 7986 3723 7984
3721 7988 3718 7990 3716 7993 3714 7999
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:42 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 8, 3:42 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
342 PM EDT Thu Aug 8 2024
.SYNOPSIS...
Moderate to heavy rainfall from Tropical Storm Debby will
increase slowly cross the area tonight into Friday. This will
result in a high risk of flooding, especially along and east of
the Blue Ridge. Debby pushes to the northeast by Friday night,
then cooler and drier air arrives by Saturday, and will bring
more tranquil weather for the weekend and start of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 340 PM EDT Thursday...
Key Messages:
- High Risk of flooding today and tonight. Heavy rainfall
will likely result in considerable to catastrophic flash
flooding.
- No change to tornado watch
Band of moderate to heavy rain was along the southern Blue ridge
then into Buckingham County. This band will be lifting slowly
north as the tropical system moves slowly north. Due to the slow
motion of the tropical storm, expecting another 12 hours of
strong upslope easterly wind and rainfall rates average of 1 to
2 inches per hour. So some spots reaching 6 to 9 inches for
storm total still appears reasonable.
The wind forecast will be adjusted again around 5PM when the
next tropical bulletin is issued for Debby. Little change is
expected. Higher elevations will continue to have the potential
for 25 to 40 mph gusts through midnight.
As Debby move into northern Virginia, winds will turn to the
south and west, ending the upslope enhancement. Once the region
is on the south side of Debby, rain will end and wind speeds
diminish.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 325 PM EDT Thursday...
Key Messages:
- Lingering light showers possible through Friday night
- Mostly dry weather expected for the weekend.
Little to no adjustments. Details will be refined once TS Debby
leaves the area
The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.
Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 325 PM EDT Thursday...
Key Messages:
- Quieter weather pattern for beginning of the week
- Temperatures near normal
Little to no adjustments. Details will be refined once TS Debby
leaves the area
A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.
Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...
Widespread IFR to MVFR ceilings across southern Virginia and
northern North Carolina with TS Debby. The TS is moving north
slowly so no changes to ceilings are expected through 00Z/8PM.
Visibility will be mainly VFR but the heavier rain will result
in MVFR ceilings. Winds will be gusting 25 to 40kts.
The center of Debby will track close to KROA and KLYH. By 12Z
Debby is expected to be far enough north to shift the winds to
the northwest. The rain will gradually move north out of the
local area between 06Z/2am and 12Z/8AM.
Winds will be lighter on Friday. Expecting IFR to LIFR ceilings
to be slow to lift Friday morning.
Average confidence on visibility and wind.
Below average confidence on ceiling.
AVIATION OUTLOOK...
Remnants of Debby continue moving N through the region through
Friday. Improving flight categories expected as Debby moves
away from the region Friday night.
High pressure moves into the region this weekend and VFR is
expected outside of areas of morning fog through early next
week.
&&
.HYDROLOGY...
As of 315 AM EDT Thursday...
A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.
Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.
Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ010>020-022>024-
032>035-043>047-058-059.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.
&&
SYNOPSIS...AMS/AS
NEAR TERM...AMS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/BMG
HYDROLOGY...BMGHazardous weather outlook, Aug 8, 3:33 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 333 PM EDT Thu Aug 8 2024 VAZ007-009-091945- Tazewell-Smyth- 333 PM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for southwest Virginia. .DAY ONE...This afternoon and tonight. There is a Slight Risk for excessive rainfall today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ010>020-022>024-032-033-043-WVZ042>044-507-508- 091945- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Henry-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 333 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ034-035-044-091945- Rockingham-Caswell-Bedford-Amherst-Pittsylvania- 333 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. VAZ045>047-058-059-091945- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 333 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 8, 4:30 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
430 PM EDT Thu Aug 8 2024
VAZ033-082045-
Franklin VA-
430 PM EDT Thu Aug 8 2024
...GUSTY SHOWERS WILL IMPACT NORTH CENTRAL FRANKLIN COUNTY THROUGH
445 PM EDT...
At 429 PM EDT, Doppler radar was tracking gusty showers over Boones
Mill, moving west at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Boones Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3712 8005 3717 8002 3717 8000 3715 8000
3715 7999 3714 7999 3714 7996 3715 7995
3713 7990 3709 7992
TIME...MOT...LOC 2029Z 107DEG 20KT 3713 7997
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Aug 8, 4:31 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
431 PM EDT Thu Aug 8 2024
VAZ022-082045-
Roanoke VA-
431 PM EDT Thu Aug 8 2024
...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN ROANOKE AND THE SOUTH
CENTRAL CITY OF ROANOKE THROUGH 445 PM EDT...
At 431 PM EDT, Doppler radar was tracking gusty showers over Roanoke
Mountain, or near Vinton, moving west at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Cave Spring...
and Roanoke Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 7987 3722 7986 3721 7988 3720 7988
3720 7989 3718 7990 3717 7991 3720 8003
3725 8000
TIME...MOT...LOC 2031Z 110DEG 28KT 3719 7989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSLocal storm report, Aug 8, 4:34 PM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
434 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Non-Tstm Wnd Dmg Mount Airy 36.50N 80.61W
08/08/2024 Surry NC 911 Call Center
Several trees have fallen across the county,
especially in Mount Airy, that also took
down several power lines and blocked several
roads. The trees fell due to a combination
of wet ground and gusty winds.
&&
PWLocal storm report, Aug 8, 4:48 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
448 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Non-Tstm Wnd Dmg Rustburg 37.28N 79.10W
08/08/2024 Campbell VA 911 Call Center
At least a dozen trees have fallen across
the county, especially near Rustburg, that
have also taken down several power lines and
blocked several roads. The trees fell due to
a combination of wet ground and gusty winds.
&&
PWSpecial weather statement, Aug 8, 5:07 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
507 PM EDT Thu Aug 8 2024
VAZ011-013-082130-
Giles VA-Pulaski VA-
507 PM EDT Thu Aug 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL PULASKI AND
CENTRAL GILES COUNTIES THROUGH 530 PM EDT...
At 506 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pembroke to Parrott. Movement was west at
25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pearisburg...
Pembroke...
Poplar Hill...
Eggleston...
Mc Coy...
Kimballton...
and Bane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3734 8078 3715 8078 3719 8062 3740 8062
TIME...MOT...LOC 2106Z 068DEG 20KT 3736 8064 3721 8064
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Aug 8, 5:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
514 PM EDT Thu Aug 8 2024
NCZ005-006-082130-
Rockingham NC-Caswell NC-
514 PM EDT Thu Aug 8 2024
...GUSTY SHOWERS WILL IMPACT SOUTHERN ROCKINGHAM AND SOUTHERN
CASWELL COUNTIES THROUGH 530 PM EDT...
At 513 PM EDT, Doppler radar was tracking gusty showers along a line
extending from near Prospect Hill to near Bethany. Movement was
northwest at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Reidsville...
Wentworth...
Madison...
Jericho...
Prospect Hill...
Camp Springs...
and Intelligence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 800 PM EDT for south central
Virginia.
&&
LAT...LON 3626 7998 3633 8003 3638 8003 3639 7915
3624 7915 3624 7963
TIME...MOT...LOC 2113Z 133DEG 26KT 3623 7923 3624 7990
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:38 PM EDT | Flash Flood Warning | RNK | Charlotte, Halifax | 8 hr |
| Aug 8, 2:12 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 8 hr |
| Aug 8, 2:36 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, City of Lynchburg | 12 hr |
| Aug 8, 2:48 PM EDT | Special Weather Statement | RNK | Henry | 27 min |
| Aug 8, 4:30 PM EDT | Special Weather Statement | RNK | City of Roanoke | 15 min |
| Aug 8, 4:31 PM EDT | Special Weather Statement | RNK | City of Roanoke | 14 min |
| Aug 8, 5:07 PM EDT | Special Weather Statement | RNK | Giles | 23 min |
| Aug 8, 6:46 PM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Aug 8, 7:41 PM EDT | Flash Flood Warning | RNK | Floyd, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.